Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 6, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 29, 2003, 3:02 AM CDT for Richardson County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2003, 3:02 AM CDT (08:02 UTC)
- Expired
- Apr 29, 2003, 3:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Richardson County, NE
The radar
The Omaha radar (KOAX), 135 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
230
WUUS53 KOAX 290802
SVROAX
NEC147-290830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
301 AM CDT TUE APR 29 2003
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHARDSON COUNTY IN SOUTHEAST NEBRASKA
* UNTIL 330 AM CDT
* AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF HUMBOLDT...OR ABOUT 20
MILES WEST OF FALLS CITY...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DAWSON AROUND 310 AM CDT
STELLA AROUND 320 AM CDT
VERDON AROUND 325 AM CDT
SHUBERT...BARADA AROUND 330 AM CDT
LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR
HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS.
LAT...LON 4021 9599 4004 9599 4011 9554 4025 9556
4025 9577
$$
WIESEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:10 AM CDT, 52 minutes earlier.
Area forecast discussion, Apr 29, 2:10 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 210 AM CDT TUE APR 29 2003 FORECAST CHALLENGES...MCS/SEVERE POTENTIAL TONIGHT AND SIGNIFICANT SEVERE POTENTIAL FOR WEDNESDAY. SYNOPSIS- SOMEWHAT COMPLICATED PATTERN EXISTS THIS EVENING AS THE PLAINS BECOME INCREASINGLY INFLUENCED BY THE MAIN WESTERN TROF. AS OF EARLY THIS MORNING...CONVECTION APPEARS TO BE FOCUSED ALONG THE 850MB FRONT STRETCHING FROM NORTHEAST CO THROUGH EAST CENTRAL KS. THIS ACTIVITY IS SUPPORTED WELL BY UPPER LEVEL DIFFLUENCE ON THE NOSE OF 100KT JET STREAK UP AT 300MB. FORECAST- WITH THE 850MB FRONT LIFTING TO SOUTHERN NEBRASKA THIS MORNING...AND OVERRUNNING WAA INCREASING THROUGH THE MORNING HOURS...THERE IS GOOD MODEL AGREEMENT IN DEVELOPING PCPN THIS MORNING ACROSS MUCH OF EASTERN NEBRASKA AND WESTERN IOWA. THIS PCPN WILL AID IN HOLDING THE MAIN WARM FRONT NEAR OR JUST SOUTH OF THE CWA THIS AFTERNOON. THE PLACEMENT OF THIS FRONT WILL BE CRITICAL TO THE SEVERE WEATHER POTENTIAL DURING THE NEXT 48 HOURS. THOUGH BOTH THE ETA AND GFS SEEM REASONABLE WITH THEIR INITIALIZATION AND AGREEMENT ON THE EAST WEST WARM FRONTAL POSITION THROUGH 36 HOURS...THEY DIVERGE COMPLETELY AS TO HOW THE UPPER LEVEL LOW EJECTS INTO THE PLAINS WEDNESDAY. THE ETA HAS HELD TO BRINGING IN A POWERFUL WAVE WEDNESDAY NIGHT...CLOSING OFF AN UPPER LOW BY THURSDAY MORNING OVER KFSD. THE GFS NO LONGER BRINGS OUT THE MAIN LOW...BUT A CONTINUATION OF LESS ENERGETIC SOUTHWEST FLOW THROUGH FRIDAY...WITH A MODEST WAVE COMING OUT WEDNESDAY NIGHT. AS DISCUSSED BY HPC...THE GFS APPEARS TO BE THE ODD MODEL OUT...AN HAS LITTLE CONSISTENCY FROM ANY PREVIOUS GFS SOLUTION. THUS...WE ARE FAVORING THE ETA SOLUTION FOR THIS FORECAST...AS IS MESHES WELL WITH PAST RUNS AND LATEST CANADIAN. TO SAY THE LEAST...WITH THE MAIN SYNOPTIC WARM FRONT SETTING UP OVER THE CENTRAL OR SOUTHERN CWA THROUGH WEDNESDAY...POPS WILL BE NEEDED IN EVERY PERIOD THROUGH WEDNESDAY NIGHT. AM LESS CONFIDENT ON CHANCES FOR PCPN THURSDAY...THROUGH GOING FORECAST ACCOUNTS FOR SLOWER PROGRESSION OF THE ETA/S UPPER LOW SOLUTION. WILL KEEP THESE POPS GOING. TONIGHT...WITH A STRONG LLJ AIMED RIGHT AT EASTERN NEBRASKA FROM 06-12Z...FEEL CATEGORICAL POPS ARE NEEDED ALONG WITH RISK OF SEVERE IN THE SOUTH. PCPN MAY LINGER WEDNESDAY MORNING...BEFORE DRYING OUT AND RELOADING FOR WEDNESDAY AFTERNOON/EVENING. AS THE MAIN WAVE ROLLS OUT INTO NEBRASKA WEDNESDAY AFTERNOON...AND THE SFC LOW MOVES ACROSS THE CWA...THE POSSIBILITY FOR SEVERE WEATHER MAY BE SIGNIFICANT. WITH STRONG DEEP LAYER SHEAR...ESPECIALLY NEAR THE PATH OF THE SFC LOW...AND CAPE VALUES 2000-3500J/KG SUPERCELLS SEEM LIKE A GOOD BET. IF THIS SCENARIO MATERIALIZES CLOSE TO THE 00Z ETA THERE WILL BE A RISK OF TORNADIC STORMS. WILL HIGHLIGHT RISK OF SVR STORMS IN HWO AND ZFP. NO SIGNIFICANT CHANGES MADE TO THE EXTENDED. DRY WEATHER EXPECTED FRIDAY AND SATURDAY...FOLLOWED BY ANOTHER PERIOD OF MOIST UNSETTLED SOUTHWEST FLOW SATURDAY NIGHT THROUGH MONDAY. THANKS FOR COORDINATION SURROUNDING OFFICES AND SPC. .OMA...NONE. ERVIN
Hazardous weather outlook, Apr 28, 5:50 PM CDT, 9 hours 12 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 550 PM CDT MON APR 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY AFTERNOON THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA. A FEW OF THESE STORMS COULD BE STRONG...ESPECIALLY SOUTHWEST OF A LINE FROM DAVID CITY TO BEATRICE. THE MAJORITY OF ANY SEVERE WEATHER...HOWEVER...SHOULD BE SOUTH OR WEST OF THE AREA. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS A COUPLE OF AREAS AREAS. A NEARLY STATIONARY FRONT ACROSS CENTRAL KANSAS COULD PROVIDE ONE FOCUS LATER TONIGHT WITH THUNDERSTORMS DEVELOPING NORTH OF THIS BOUNDARY AS WARM AND MOIST AIR SPREADS NORTH ACROSS IT. OTHER THUNDERSTORMS SHOULD DEVELOP THIS EVENING OVER THE WESTERN HIGH PLAINS. THIS ACTIVITY IS FORECAST TO SPREAD EAST AND SOUTHEAST TOWARD THE REGION LATE TONIGHT AND INTO TUESDAY MORNING. THUNDERSTORMS ARE FORECAST TO WEAKEN AND CONTINUE TO MOVE EAST ACROSS THE AREA LATE TUESDAY MORNING. INSTABILITY WILL INCREASE THROUGH THE AFTERNOON HOWEVER AND STRONG THUNDERSTORMS MAY REDEVELOP IN THE LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY NIGHT AND EARLY WEDNESDAY AS THE FRONT BEGINS TO LIFT NORTH OVER THE AREA. STORMS MAY CONTINUE INTO EARLY THURSDAY MORNING A STRONG UPPER LEVEL SYSTEM PUSHES ACROSS THE AREA. THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS WEEKEND AS WELL...MAINLY FROM LATE SATURDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT LIKELY TONIGHT...BUT MAY BE REQUIRED TUESDAY AND WEDNESDAY. GRIFFIS
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.